MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD RADIOLUCENT SKULL PINS; RADIOLUCENT PRODUCT ACCESSORIES

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD RADIOLUCENT SKULL PINS; RADIOLUCENT PRODUCT ACCESSORIES
Model Number A2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the tip on the mayfield radiolucent skull pins (a2020) splintered and broke off in the patient's scalp, and the surgeon needed to explore the scalp to find the lost piece.The incident occurred when the pins were being removed at the end of craniotomy procedure; this caused quite a bit of bleeding which ended up making the case go longer for 20 minutes.
 
Additional Manufacturer Narrative
The mayfield radiolucent skull pins (a2020) was returned for evaluation: failure analysis - complaint confirmed via inspection of the returned skull pin.The tip of the pin was broken and part of the pin was missing.Root cause - probable root cause includes damage to the pin from mishandling (such as dropping the skull pin) or from improper seating of the skull pin in the mayfield skull clamp.

Brand Name
MAYFIELD RADIOLUCENT SKULL PINS
Common Device Name
RADIOLUCENT PRODUCT ACCESSORIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14776837
Report Number3004608878-2022-00129
Device Sequence Number20066900
Product Code HBL
UDI-Device Identifier10381780025818
UDI-Public10381780025818
Combination Product (Y/N)N
PMA/510(K) Number
K071458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA2020
Device Catalogue NumberA2020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown